Log in
Meningitis Now
4,740 members1,592 posts

6 years after bm and the after effects

Hi all, I got bm 6 years ago and apart from the obvious recover symptoms I thought I was doing ok.

Things like my hearing, balance and memory all took a knock and I had real bad depression but just faught on. Around 1 year ago I really started to notice a huge change in certain aspects of my personality, easily irritated, very quickly rattled, anger of the smallest of things, anxiety but I could control them to a degree. No though things have really escalated to the point I'm struggling to feel I am the same person and I can no longer control the issues, it's having a huge impact on my mental health but also bringing me and my fiancé to the point of splitting.

Does anyone have similar difficulties and if so how do you deal with them/control them?

Thanks in advance

5 Replies
oldestnewest

You know what, we are not the same people we were before, Bacterial Meningitis.

You can't fight the war our bodies are in and not have some casualties internally and externally.

. We have all proven to others at least that we've got guts and the strength to kick the invading forces of Bacterial Meningitis out of our bodies.

. The after effects are the battle scars the proof that we are In a battle for our lives and have lived to tell the tale.

Scars heal eventually after a long long while but we are still here.

We are survivors who have had a big VICTORY so far! We are all dealing with different forms of Present traumatic Brain Disorder.

Now everyday we have little battles to fight to get through the day listen to your body if you need rest then rest.

. Take time for yourself. Get the help you need keep searching for that life preserver it is out there.

5 likes
Reply

Thank you, I actually can't believe how many people are affected like this and that nobody tells you this will happen!!!

2 likes
Reply

Hi! My brother and 31years has been suffering from Tubercular Meningitis. It's been one month that he'said under treatment. 1week ago when his steroid dose tapered he had altered sensorium. The doctor renewed his steroid dose to a very slow tapering manner. My query is ...does anyone of you suffered from any kind of problem while tapering the dose of steroid?

Please reply.

Thanks in advance.

Reply

Going through the exact same thing. I’m nearly 4 years past bm. Had several operations on my ears. Still on going.

I’ve just gone to my doctor and said all of this to him and they’ve done a blood test to rule out diabetes and anemia. Then will get sent onto a specialist. He also said it’s all about chemical imbalance which affects your moods. It’s an actual thing. I’m on fluoxetine and have been for years but it’s just not doing anything for me. All about seeing what meds’ will help. Just got to wait for results.

Hope that helps

3 likes
Reply

My Nuerosurgeon changed my antidepressant medication to endep. It’s supposed to help with the sleeping difficulties post my BM but supposedly change the way my brain perceives pain to hopefully help subside all the pain that I’ve been left with

Reply

You may also like...